Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 16, 1996, 4:42 PM PDT for Nye County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 1996, 4:42 PM PDT (23:42 UTC)
- Expired
- May 16, 1996, 6:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 162344 FFWLAS NVC023-170145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 442 PM PDT THU MAY 16 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...NORTH CENTRAL NYE COUNTY THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING FOR NORTHERN NYE COUNTY UNTIL 515 PM PDT. THIS INCLUDES THE TOWNS OF CARVERS...ROUND MOUNTAIN...AND MANHATTAN...AS WELL AS THE WESTERN SLOPES OF THE TOQUIMA RANGE IN THE TOIYABE NATIONAL FOREST. AT 440 PM...SATELLITE AND RADAR INDICATED A VERY STRONG THUNDERSTORM LOCATED APPROXIMATELY 20 MILES NORTH OF TONOPAH MOVING TO THE NORTH- NORTHEAST AT 25-30 MILES PER HOUR. HEAVY RAINS OF UP TO AN INCH IN 30 MINUTES ARE POSSIBLE WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. KR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 16, 2:01 PM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 16, 2:01 PM PDT, 2 hours 41 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT THU MAY 16 1996 IR SATLT LOOPER SHOWING BAND OF MID AND HIGH CLDS SHIFTING TO THE E OF AREA INTO UT THIS AFTERNOON. VORT MAX MVG INTO CENTRAL NV PROVIDING MAIN FOCUS FOR CONVECTIVE ACTIVITY THIS AFTERNOON AND EVENING WITH BEST DYNAMICS AND INSTABILITY. WIND ADVISORY HAS VERIFIED WELL MOST AREAS WITH SOME 50+ MPH GUSTS STILL BEING REPORTED AT DRA. WILL LET ADVISORY GO UNTIL 9 PM AS CURRENTLY WORDED THEN EXPECT WINDS TO SUBSIDE AS GRADS WEAKEN SLOWLY. WILL CONTINUE TO STICK CLOSER TO NGM MOS TEMPS AS IT HAS PREFORMED BETTER RECENTLY. FLAT RDG BLDG INTO AREA TO BRING WARMING TREND WITH BREEZY CONDS CONTINUING OFF AND ON THRU WEEKEND. EXTENDED MDLS ALL KEEP TROUGH ALONG W COAST INTO EARLY NEXT WEEK FOR CONTINUED BREEZY AND TEMPS CLOSE TO NORMAL. LAS -000. KOSIER
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.